Answer:

CoQ10 may interfere with warfarin treatment, although the evidence is mixed. There are some reports suggesting that CoQ10 decreases the effectiveness of warfarin (Coumadin), which could necessitate an increase in warfarin dosage. On the other hand, there's a study which suggests the opposite (that CoQ10 may increase the risk of bleeding when on warfarin). And another study suggests no effect so long as your INR (bleeding time) is stable. To play it safe, consult with your doctor about using CoQ10 with warfarin.  

However, it's not clear whether it CoQ10 affects Plavix treatment. For more information, see the Cautions and Concerns section of the CoQ10 and Ubiquinol Supplements Review >>

Also see the Encyclopedia article about Warfarin.

Join today to unlock all member benefits including full access to all CL Answers and over 1,300 reviews.

Join Now

Join now at www.consumerlab.com/join/

1 Comments

Join the conversation

John8015
October 18, 2015

Our son took 200mg Q10 per day for 11 years while on Warfarin. His INR levels were stable throughout this period. His cardiologist ensured his INR was OK with that Q10 dose.

LORRAINE8016
October 19, 2015

It sounds like the key is to be sure, if you take warfarin, to discuss the idea of taking CoQ--if you start coQ after a correct dose of warfarin has already been determined via INR monitoring, then it will be necessary to carefully recheck INR's after starting CoQ, to make sure no adjustment in warfarin dosage will be needed while taking CoQ.

Martin11599
January 15, 2017

Well, don't forget that it's easy to restabilize your warfarin dosage. with help from a competent and concerned pharmaceutical specialist. All it takes is a periodic blood withdrawal, tested, and evaluated by the pharmacist, combined with regularizing your consumption of CoQ10 and greens rich in vitamin K.

Join today to unlock all member benefits including full access to CL Answers

Join Now

Join now at www.consumerlab.com/join/